Epilepsy Community
4 y/o absence and partial complex
About This Community:

This patient support community is for discussions relating to epilepsy, safety, school issues, and transportation issues.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

4 y/o absence and partial complex

MY 4 Y/old just dx about 4 months ago with absence seizures (at that time put on Zarontin with horrendous side effects--nightmares, fear, irritability, inconsolable crying, total personality change--taken off after 3 weeks) and now just a few weeks ago with partial complex. I am confused about her symptoms at night--she is very scared to go to sleep at night now, she says her eyes hurt, and appears almost non-responsive in terms of her eyes, and has symptoms almost like a total panic attack.  She has become extremely afraid and clingy since her initial diagnosis--she wakes up 3-4 times a night and wants to sleep with us, and sometimes is truly petrified, but cannot verbalize what is going on of course at 4 y/old.

She is on Lamictal and the absence seizures are definitely better, but I am worried about the rest of it?

Is it the meds, or the partial complex, or just a behavioral anxiety reaction to experiencing a seizure?  

Any information is appreciated.

Mom desperate for information.
Related Discussions
4 Comments Post a Comment
Blank
Avatar_f_tn
I understand where you are coming from.My son who just turned 11 last month and has had seizures since 2006.And we just found out last week that my daughter who just turned 13 is having seizures also.

My son started out having seizures that you wouldn't know he was having them,unless you watch him in is sleep,he would twitch.And as time went by he started to have more seizures some you could see and others you couldn't tell. And my son dose the same as your daughter.my son also sleeps a lot in the mornings .He also wears a helmet that we got from the hospital so when he walks into things or fall's he will not hurt his head.The other thing's that happen with my son medicine is that he get's black and blues easy from all the medicines.  

I had my daughter check because she was fallen for know reason.And she has just started taking the Lamictal and the Zartion.And will be going into the Hospital like her brother has a few time's to have a Video EEG for a few day's,so they can see more what is going on with her.

And yes having the seizures can change who they are and how they act and is very hard on them along with the hole family.

I pray a lot and have gone to talk to someone to help me deal with all the things we have been threw due to my son seizures,There is not a day that goes by that I don't worry about my children.


I would live to talk to you,I know you and I don't know each other ,but I think it could help us both to have someone to talk to that is dealing with the same thing.So if you would like you can send me a message and I will call you some time.

And not to scare you but my son has been on a lot of medicines and still has seizures every day.Also had the VNS put in this June.

The doctors say my son looks like he has  lennox gastro syndrome.

god bless you and your family and I pray that he watches over your family and helps you and your family threw all this.And the doctors to help your little girl. Amen.
Blank
Avatar_n_tn
Dear Dollyn,

Thanks for your kind words and sharing your experience. It sounds so difficult what your children and family are going through.  Next month we are getting an MRI done, since her "terror" attacks are becoming more disruptive and like you I worry about her every single day; it disrupts her at Pre-K and of course I worry and get distracted at work.  I have not been able to travel for my job since August since she is not having such anxiety about being apart from her Mommy, that I'm afraid it would just set her back more and add to my dear daughter's burden.

Keep in touch.

Blank
Avatar_m_tn
my son is 3 and will be 4 in may he started having absence seizures when he was 2 he was having 20 a day his head would turn to one side and his arm and  leg would stiffen up and he would grit hs teeth like it was very intense and stare into space!he was put on carbemazapine and the seizures stopped after a while but then he went hyperactive and his legs would shake uncontrolably he was taken off of that and put on sodium valporate which has been brilliant but the bigger his got the higher the dosage once he got past 5ml it changed his personality he gets scared at night and gets in with me and my other half hes anxious and insecure now finds it hard to consentrate on one thing at a time he is also on 7ml of melatonin which helps him get off to sleep at a normal hour at night otherwise he could be up to midnight in the last week he has developed different seizures his eyes now roll upwards and he gets stary only for a minute and only when his asleep the doctor has said if it continues she will look at adding lamotragine to the sodium valporate so we will speak to her tomorrow! i dont know if any of this helps you but wish your daughter all the best for the future! thanx for listening (a concerned dad)
Blank
Avatar_f_tn
eh1966 and deano0208


I understand what you and your children are going threw and it is the hardest thing you can go threw as a parent to see your child be sick with these Seizures and the medicines that they need to take and how things change .

The thing I have learned is that people with Seizures have a lot of stress and anxiety and that bring on Seizures.My son has changed to and has become more clingy to me .
Just know they can't help it.I tell my son to relax and not to be scared and to talk about it,he has a hard time learning and I can see at times he is going to go into a seiuzre ,so I tell him do your best and we know he doesn't know everything he is being taught that is why he has a teacher and us.My son has a teacher some to our home this year to help him,when he was in School he would have 20to30 seizures a day while in school ,so for now this is what is working for him.

The best thing I can tell you is to start getting help for your children threw the schools,ask them who can help you in your area .

And please what ever you do don't put them on drugs for add and adhd or bipolar ,because the side effects from these drugs can cause seizures and make the ones they have worse.I give my son Vitamin B6 and Omega 3-6-9 Vitamins and they have helped him.

Make sure the Doctors keep an eye on there blood levels for the medicines they are on, and also that it is not doing any damage to there liver and kidneys.My children get there levels checked every 3 months.  

And the Seizures can change and be scary for both the parents and the children even thou the children don't know what is happening .

The one thing that has helped me the most is my faith in God ,with out it I know I couldn't handle it as well as I do. I pray a lot my my children and for others like yours.

If you need to talk send me a message ,the one thing that helps is to talk about it with others who are going threw it them self's.

god bless and stay strong and god please be with these children and help the doctors to do right for them and be with the family's and keep them strong threw these hard times in there life.Amen.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
Avatar_f_tn
Blank
al505 joined this community
Welcome them!
Jul 22
8227746_tn?1405860574
Blank
discotimelord is ... feelin good Comment
Jul 20
8227746_tn?1405860574
Blank
discotimelord uploaded new photos
Jul 20
Top Neurology Answerers
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ
Avatar_f_tn
Blank
teddybears4ever2
Minneapolis, MN
Avatar_f_tn
Blank
spitfire2
chicago
5466288_tn?1368589770
Blank
cramp_n_mystyle
IN
Epilepsy Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Neurology Answerers
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ
Avatar_f_tn
Blank
teddybears4ever2
Minneapolis, MN
Avatar_f_tn
Blank
spitfire2
chicago
5466288_tn?1368589770
Blank
cramp_n_mystyle
IN